Alert archive / Wyoming / Flash Flood Warnings in 2023

Flash Flood Warning 11, NWS Cheyenne, WY

June 21, 2023Albany County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jun 21, 2023, 6:06 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2023, 6:06 PM MDT (00:06 UTC)
Expired
Jun 21, 2023, 11:15 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 87 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

690 
WGUS55 KCYS 220006
FFWCYS
WYC001-021-031-220315-
/O.NEW.KCYS.FF.W.0011.230622T0006Z-230622T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
606 PM MDT Wed Jun 21 2023

The National Weather Service in Cheyenne has issued a

* Flash Flood Warning for...
  East Central Albany County in southeastern Wyoming...
  Northwestern Laramie County in southeastern Wyoming...
  Southern Platte County in southeastern Wyoming...

* Until 915 PM MDT.

* At 606 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 0.75 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wheatland, Westview Circle, Bordeaux, Y-O Ranch, Lakeview North, 
  Chugcreek, Slater and Grayrocks Reservoir.

This includes the following highways...
	Interstate 25 in Wyoming between mile markers 66 and 70...and
	between mile markers 71 and 88.

The heaviest rainfall appears to be abating but steady rainfall at 
lower rates is possible for some time. The additional rainfall may 
aggravate flooding issues and keep small streams full for some time 
to come.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 4159 10519 4160 10528 4161 10547 4170 10552
      4186 10553 4204 10540 4214 10529 4218 10508
      4216 10486 4216 10472 4207 10475 4183 10491

FLASH FLOOD...RADAR INDICATED

$$

AJA
3 follow-up statements
104 
WGUS75 KCYS 220256
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
856 PM MDT Wed Jun 21 2023

WYC001-220306-
/O.CAN.KCYS.FF.W.0011.000000T0000Z-230622T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-
856 PM MDT Wed Jun 21 2023

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ALBANY COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4176 10525 4184 10526 4205 10526 4208 10517
      4213 10505 4216 10486 4216 10472 4207 10475
      4183 10491 4159 10519 4165 10525

$$

WYC021-031-220315-
/O.CON.KCYS.FF.W.0011.000000T0000Z-230622T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laramie WY-Platte WY-
856 PM MDT Wed Jun 21 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS 
EVENING FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES...

At 856 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Additional rainfall amounts up to 0.75 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Wheatland, Bordeaux, Westview Circle, Y-O Ranch, Chugcreek, 
  Lakeview North, Slater and Grayrocks Reservoir.

Heavy rainfall is quickly leaving the area but runoff from earlier 
rains may continue for some time. Peak flows may not arrive for 
another hour or two.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 4176 10525 4184 10526 4205 10526 4208 10517
      4213 10505 4216 10486 4216 10472 4207 10475
      4183 10491 4159 10519 4165 10525

FLASH FLOOD...RADAR INDICATED

$$

AJA
163 
WGUS55 KCYS 220259
FFWCYS
WYC021-031-220515-
/O.EXT.KCYS.FF.W.0011.000000T0000Z-230622T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
859 PM MDT Wed Jun 21 2023

The National Weather Service in Cheyenne has extended the

* Flash Flood Warning for...
  Northwestern Laramie County in southeastern Wyoming...
  Southern Platte County in southeastern Wyoming...

* Until 1115 PM MDT.

* At 859 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 0.75 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wheatland, Bordeaux, Westview Circle, Y-O Ranch, Chugcreek, 
  Lakeview North, Slater and Grayrocks Reservoir.

Heavy rainfall is quickly leaving the area but runoff from earlier 
rains may continue for some time. Peak flows may not arrive for 
another hour or two.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 4176 10525 4184 10526 4205 10526 4208 10517
      4213 10505 4216 10486 4216 10472 4207 10475
      4183 10491 4159 10519 4165 10525

FLASH FLOOD...RADAR INDICATED

$$

AJA
685 
WGUS75 KCYS 220516
FFSCYS

Flash Flood Statement
National Weather Service Cheyenne WY
1116 PM MDT Wed Jun 21 2023

WYC021-031-220526-
/O.EXP.KCYS.FF.W.0011.000000T0000Z-230622T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laramie WY-Platte WY-
1116 PM MDT Wed Jun 21 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN LARAMIE AND 
SOUTHERN PLATTE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4176 10525 4184 10526 4205 10526 4208 10517
      4213 10505 4216 10486 4216 10472 4207 10475
      4183 10491 4159 10519 4165 10525

$$

Brothers

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 5:30 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 21, 5:30 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
530 PM MDT Wed Jun 21 2023

.UPDATE...
Issued at 1254 PM MDT Wed Jun 21 2023

An all-hazards severe weather event, including large destructive
hail, damaging winds, and a few tornadoes, remains possible
this afternoon throughout much of southeast Wyoming and western
Nebraska.

As of 19z, several mesoscale features are becoming apparent as we
begin to zero-in on heightened risk areas in today's event.
Abundant moist upslope flow is apparent in surface obs over nearly
all of western Nebraska and southeast Wyoming, with a 61 degree
dew point recently observed at KCYS. At the surface, a pseudo-
dryline boundary is continuing its retreat westward into the
Laramie Basin, with a 50 degree dewpoint and southeasterly winds
observed last hour at KLAR. This boundary, while no longer evident
on radar, is still discernible on satellite as it retreats
underneath a developing cumulus field west over the Snowy Range
foothills and eastern Shirley Mountains. Convective initiation
appears imminent within the next hour in these locations, per
agitation on latest GOES Day-Cloud-Phase satellite imagery and the
uncapped atmosphere depicted on latest RAP surface analysis. One
or two dominant cells may emerge along this boundary, which is
supported by a highly consistent run-to-run signal in CAM
guidance. 40-50+ knots of bulk shear, curved hodographs with
sufficient mid-level flow, and southeasterly inflow will support
supercellular storm modes. Therefore, a heightened threat of
large to extremely large hail, and a tornado risk, is possible
over Albany, Platte, and northern Laramie counties over the next
few hours.

Farther east, abundant upslope stratus cloud cover is locked-in
over the I-25 corridor north of Cheyenne. The result has been a
stable airmass throughout eastern Platte county, Goshen, Converse
and Niobrara counties in Wyoming and points eastward in northwest
Nebraska. If current trends continue, the severe weather threat
may be greatly delayed in these areas until this cloud cover can
erode. Any dominant supercells that emerge from the Laramie Basin
will likely continue through the Laramie Range, but may ultimately
weaken as they approach the I-25 corridor in this scenario. If
stratus can erode and surface heating can commence, supercells
with a large hail and tornado threat may be able to continue east
of the I-25 corridor. Will continue monitoring trends this
afternoon in this area.

Finally, in far southwest Nebraska, capping has eroded and
severe thunderstorms have commenced. 2" hail has already been
reported with a transient, southwest-drifting supercell over KSNY.
Flow aloft is not as fast in this area, with only 25-40 knots of
bulk shear as a result as opposed to 40-55 knots farther north and
west of the Laramie Range. Therefore, a more chaotic storm mode
is expected for now over southwest Nebraska and possibly even
eastern Laramie County Wyoming as storms drift west-south-westward.
With such abundant surface moisture in place (Tds AOA 65 degrees)
and small but still curved low-level hodographs in place per CAM
guidance, any dominant cells that can maintain some discrete
nature will still pose a large hail threat as well as a brief
tornado threat. The tornado threat in southwest Nebraska/SE WY
will be locally enhanced near any cells that interact with
surface boundaries/outflows that have developed over the course
of the afternoon.

&&

.SHORT TERM...(Today and tonight)
Issued at 320 AM MDT Wed Jun 21 2023

Main forecast concern today surrounds the potential for severe
thunderstorms for southeast WY and western NE with multiple
hazards in play including large hail, damaging winds, heavy
rainfall leading to potential flash flooding, and tornadoes
possible.

Currently, latest satellite and radar imagery shows a cold front
positioned north of KCYS that has begun to stall out as low
stratus and fog has developed along the I-80 corridor out to
Sidney. KCYS dropped to 1/4 mile earlier, but seems to be bouncing
back up to 2 miles with similar observations at KSNY and KIBM.
Expecting patchy fog to continue early this morning across
southeast WY through the southern NE Panhandle. Southwest flow
aloft continues with the upper level low to the northwest with
passing shortwave disturbances in the flow across the Rockies
today that will lead to lee cyclogenesis and continued near
surface moisture advection with southeasterly flow bringing mid-60
dew points to western NE and possibly cross in the WY border. An
inverted trough extending northward from CO will lead to a
convergence boundary setting up across the NE Panhandle later
today that will be one focal point for CI in addition to the
Laramie Range. The overnight SPC Outlook update did introduce a
5% tornado probability area east of Cheyenne extending up to
southern Goshen Co and into portions of the southern NE Panhandle.

Steep mid-level lapse rates exceeding 8 C/km ahead of the
shortwave over top of the moist boundary layer will lead to
1500-2000 J/kg MLCAPE developing along the higher terrain by mid-
afternoon. Low level moisture boundary looks to be strongest along
the Laramie Range from Chugwater up through Douglas so could see
a few storms develop here moving east-northeast with 45-50 kt of
0-6 km shear leading to potential severe storms. CAPE profiles
will be largest along the North Platte River valley from Wheatland
through Torrington and Scottsbluff, especially with a lot of
positive area in the hail growth zone (-10C to -30C) leading to
the potential for large hail through the early evening. Surface
easterlies with the Chugwater cyclone will enhance low level SRH,
but looks to be best in the early evening as 700mb flow increases
leading to 0-1 km SRH values climbing above 200 m2/s2. This will
lead to potential tornado development, especially with more
discrete cells whose inflow is not contaminated by colder surface
air from nearby storms.

Now shifting back east, the other area for potential CI will be
near the stalled front/convergence boundary over the NE Panhandle.
CAMs have been hinting at surface northwesterlies across the
northern Panhandle with surface southeasterlies farther south that
could lead to further moisture pooling near the North Platte River
valley. This will lead to near 3500 J/kg of MLCAPE developing with
shear profiles (mainly due to good directional change) well
capable of supercellular structures. While hi-res guidance is not
all in agreement on successful CI before 23z in this area, any
discrete cells that develop in this environment will be capable of
significant large hail with around baseball size possible.
Additionally, hodograph curvature with 0-1 km SRH values
approaching 100 m2/s2 and increased surface vorticity in the
presence of the stalled front could lead to tornado development
late this afternoon. Another hazard to consider will be heavy
rainfall and flash flooding as 1-hr FF guidance for these areas in
1-1.5 inches and Bunkers right-mover motion looks to only be 10
kt over the NE Panhandle.

Ultimately, initially discrete cells will become more widespread
leading to cold pool organization and MCS development in the early
evening through midnight. CAMs are very mixed on the exact locations
of convection today, but all solutions seem to end with a line of
storms propagating eastward through late tonight. While severe
hail will still be possible, this will most likely cut off the
potential for large hail and mostly transition to a damaging wind
threat along with heavy rainfall with possible flash flooding.

tl;dr
Severe thunderstorms likely this afternoon and evening across the
area. Be weather aware this afternoon and have multiple ways to
receive warnings!

.LONG TERM...(Thursday through Tuesday)
Issued at 320 AM MDT Wed Jun 21 2023

Forecast still on track. Severe storms are the primary concern for
Thursday and Friday. Followed by a possible high wind event Friday
night into Saturday.

Lingering showers and storms look like a good bet Thursday morning
as upper trough slowly moves east into central Nebraska. Shortwave
ridge moves through fairly quickly Thursday morning with the ridge
axis located along the Kansas/Colorado state line...north into the
Panhandle into western South Dakota by 18Z Thursday. Surface
frontal boundary looks to lay along a line from Denver to Laramie
to Rawlins Thursday afternoon. Begin to see some upper level
energy from the southwest. GFS soundings continue to show a
capping inversion around 640mbs for areas east of the front. Still
forecasting MUCAPE around 2000 J/KG with 0-6km shear around 35kts.
SPC has a Slight Risk area for severe thunderstorms for
Laramie...Albany and southern Platte and Goshen Counties with a
Marginal Risk area out into the Panhandle for Thursday. Will need
to see if overnight stratus breaks up in time for convection
initiation. Could be seeing stratus all day that would limit
convection significantly.

A day 3 Slight Risk for the Panhandle into
Platte/Goshen/Converse/Niobrara Counties for Friday. Friday looks
to be the more significant day for severe thunderstorms as MUCAPE
back up into the 3000J/KG range with 0-6km shear up near 50kts for
Sidney. Mid level capping inversion is wiped out after 18Z
Friday...as upper level low moves through the area.

Strong winds still being advertised on the GFS for Friday night
into Saturday. Closed low pressure system tracks across Montana
Friday night into Saturday. GFS 700mb winds up to 55kts over the
south Laramie Range. Don't see too many high wind events this time
of year...but we could certainly see one during this timeframe.
Winds begin to ease after 15Z Saturday. Associated cold front
with the northern low passage moves into the CWA Saturday
afternoon and through the CWA into Colorado Saturday evening.

Wet pattern continues for Sunday into next week as we see
disturbances moving through the flow on a daily basis.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 521 PM MDT Wed Jun 21 2023

Wyoming TAFS...Moist low levels and a weather disturbance will
produce scattered thunderstorms through 02Z at Laramie and
Cheyenne with visibilities reduced to 2 to 3 miles and ceilings
near 2500 feet AGL. Otherwise ceilings will range from 7000 to
9000 feet AGL through the evening. Expect fog to develop at
Cheyenne from 08Z to 14Z with visibilities near 2 miles and
ceilings around 500 feet AGL. Ceilings will improve to 4000 to
6000 feet AGL at all terminals by late morning. Sufficient
gradients will support wind gusts to 35 knots until 03Z, and to
25 knots after 15Z Thursday.

Nebraska TAFS...Moist low levels and a weather disturbance will
produce scattered thunderstorms until 03Z producing wind gusts to
45 knots, visibilities down to 2 miles and ceilings near 2500 feet
AGL. Ceilings will lower to 500 to 700 feet AGL late tonight with
areas of fog and visibilities to 2 miles. Ceilings of 3500 to 6000
feet AGL will prevail from mid morning onward.

&&

.FIRE WEATHER...
Issued at 320 AM MDT Wed Jun 21 2023

Widespread showers and thunderstorms expected today along and
east of the Laramie Range. Wetting rainfall will be likely,
especially across the NE Panhandle through tonight. Showers and
thunderstorms likely again Thursday and Friday, but drier air will
work its way into south-central WY Friday and through the
weekend. Additionally, gusty winds will lead to elevated fire
weather conditions across much of Carbon County through at least
Sunday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...MAC
SHORT TERM...MB
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...MB
Hazardous weather outlook, Jun 21, 1:19 PM MDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
119 PM MDT Wed Jun 21 2023

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119-
221930-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
119 PM MDT Wed Jun 21 2023

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Tornado Watch is in effect this afternoon until 800 PM late this
evening. Thunderstorms will develop and slowly move eastward
across the area. Thunderstorms may contain very large hail greater
than 2 inches in diameter, gusty winds, very heavy rainfall, and a
few tornadoes.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Daily chances for afternoon and evening showers and thunderstorms
will continue through Friday. Severe thunderstorms will be
possible.

.Spotter information statement...

Please contact NWS Cheyenne with any storm reports.

WYZ104-109>114-221930-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
119 PM MDT Wed Jun 21 2023

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to widely scattered thunderstorms are expected this
afternoon. A few thunderstorms may become strong and contain small
hail and gusty winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 21, 5:39 PM MDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
539 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Hail             18 S Harrison           42.52N 103.91W
06/21/2023  E1.00 inch       Sioux              NE   Trained Spotter

&&

Rubin
Special weather statement, Jun 21, 5:41 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
541 PM MDT Wed Jun 21 2023

WYZ102-108-220015-
Goshen County WY-Niobrara County WY-
541 PM MDT Wed Jun 21 2023

...A strong thunderstorm will impact portions of south central
Niobrara and north central Goshen Counties through 615 PM MDT...

At 540 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Rawhide Buttes, or 9 miles southeast of Lusk,
moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lusk and Rawhide Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

A Tornado Watch remains in effect until 800 PM MDT for southeastern
and east central Wyoming.

&&

LAT...LON 4247 10442 4255 10459 4291 10442 4286 10426
      4263 10423
TIME...MOT...LOC 2340Z 219DEG 14KT 4264 10438

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Hammer
Local storm report, Jun 21, 5:44 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
544 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Hail             12 N Whitaker           41.58N 104.87W
06/21/2023  M1.50 inch       Laramie            WY   Public

            I-25 covered in smaller hail with largest
            stones up to 1.5.

&&

MAC
Local storm report, Jun 21, 5:46 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
546 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Hail             5 NW Bordeaux           41.99N 105.03W
06/21/2023  M1.00 inch       Platte             WY   Public

            Separate round of 1 inch hail falling from a
            new storm.

&&

MAC
Local storm report, Jun 21, 5:54 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
554 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tornado          2 NE Lorenzo            41.05N 103.02W
06/21/2023                   Cheyenne           NE   Emergency Mngr

            Emergency Manager reports brief tornado near
            intersection of CR 107 and Road 10 with
            picture evidence of ground circulation. No
            damage reported thus far.

&&
Local storm report, Jun 21, 5:56 PM MDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
556 PM MDT Wed Jun 21 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Hail             21 SW Wheatland         41.84N 105.25W
06/21/2023  M1.50 inch       Platte             WY   Storm Chaser

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:21 PM MDTSpecial Weather StatementCYSPlatte24 min
Jun 21, 6:24 PM MDTSpecial Weather StatementCYSAlbany36 min
Jun 21, 6:36 PM MDTSevere Thunderstorm WarningCYSAlbany24 min
Jun 21, 6:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte27 min
Jun 21, 6:50 PM MDTSpecial Weather StatementCYSGoshen25 min
Jun 21, 7:03 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie42 min
Jun 21, 7:13 PM MDTSevere Thunderstorm WarningCYSGoshen47 min
Jun 21, 7:43 PM MDTTornado WarningCYSGoshen17 min
Jun 21, 7:49 PM MDTFlash Flood WarningCYSGoshen, Platte3 hr
Jun 21, 8:11 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte34 min
Jun 21, 9:44 PM MDTSpecial Weather StatementCYSLaramie46 min
Jun 22, 1:19 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon41 min
Jun 22, 2:09 PM MDTSpecial Weather StatementCYSCarbon51 min
Jun 22, 2:40 PM MDTAreal Flood AdvisoryCYSAlbany5 hr
Jun 22, 2:42 PM MDTSpecial Weather StatementCYSAlbany48 min
Jun 22, 3:03 PM MDTSpecial Weather StatementCYSCarbon42 min
Jun 22, 3:10 PM MDTAreal Flood AdvisoryCYSAlbany, Laramie, Platte3 hr
Jun 22, 3:16 PM MDTSevere Thunderstorm WarningCYSCarbon22 min
Jun 22, 3:21 PM MDTAreal Flood AdvisoryCYSAlbany, Carbon114 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte46 min
Jun 22, 3:53 PM MDTSevere Thunderstorm WarningCYSGoshen29 min
Jun 22, 3:54 PM MDTSpecial Weather StatementCYSCarbon51 min
Jun 22, 3:58 PM MDTSpecial Weather StatementCYS47 min
Jun 22, 4:19 PM MDTTornado WarningCYSLaramie, Platte26 min
Jun 22, 4:43 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte29 min
Jun 22, 4:44 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSCarbon46 min
Jun 22, 5:00 PM MDTSpecial Weather StatementCYSAlbany45 min
Jun 22, 5:10 PM MDTFlash Flood WarningCYSLaramie, Platte5 hr
Jun 22, 5:16 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 22, 5:21 PM MDTFlash Flood WarningCYSAlbany3 hr
Jun 22, 5:33 PM MDTFlash Flood WarningCYSGoshen, Platte5 hr
Jun 22, 5:37 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 22, 5:47 PM MDTSpecial Weather StatementCYSAlbany43 min

Nearby

Flash Flood Warnings in Wyoming, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.